Alert archive / Idaho / High Wind Watches in 2006
High Wind Watch 2, NWS Missoula, MT
NWS Missoula, MT issued this high wind watch at Jan 29, 2006, 12:20 AM PST for Clearwater County, Idaho County, Idaho. It took effect at Jan 29, 2006, 4:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 29, 2006, 12:20 AM PST (08:20 UTC)
- In effect from
- Jan 29, 2006, 4:00 PM PST
- Expired
- Jan 29, 2006, 8:54 AM PST
- In force
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 8.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 290820 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 120 AM MST SUN JAN 29 2006 IDZ007-008-291700- /O.NEW.KMSO.HW.A.0002.060130T0000Z-060130T1800Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 1220 AM PST SUN JAN 29 2006 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING. AN INTENSE SURFACE PRESSURE GRADIENT WILL COMBINE WITH VERY STRONG WINDS ALOFT AHEAD OF A VIGOROUS PACIFIC STORM SYSTEM TO PRODUCE VERY STRONG AND GUSTY SOUTH WINDS ACROSS THE CAMAS PRAIRIE AND SALMON RIVER AREA. SUSTAINED SOUTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE SUNDAY AFTERNOON THROUGH MONDAY MORNING. WINDS WILL GRADUALLY TAPER OFF BEHIND THE PASSAGE OF A COLD FRONT AROUND MIDDAY MONDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
1 follow-up statement
000 WWUS75 KMSO 291654 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 954 AM MST SUN JAN 29 2006 IDZ007-008-300500- /O.UPG.KMSO.HW.A.0002.060130T0000Z-060130T1800Z/ /O.NEW.KMSO.HW.W.0003.060130T0000Z-060130T1800Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 854 AM PST SUN JAN 29 2006 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STEEP SURFACE PRESSURE GRADIENT AHEAD OF THE NEXT STORM SYSTEM WILL COMBINE WITH STRONG WINDS ALOFT TO PRODUCE STRONG AND GUSTY SOUTH WINDS ACROSS THE CAMAS PRAIRIE AND SALMON RIVER AREA. SUSTAINED SOUTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED THIS AFTERNOON THROUGH MONDAY MORNING. WINDS WILL GRADUALLY TAPER OFF BEHIND THE PASSAGE OF A COLD FRONT AROUND MIDDAY MONDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN PRODUCE PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this high wind watch went out at Jan 28, 8:38 PM PST, 3 hours 42 minutes earlier.
Area forecast discussion, Jan 28, 8:38 PM PST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
938 PM MST SAT JAN 28 2006
.UPDATE...THE CURRENT FORECAST APPEARS TO BE PRETTY MUCH ON TRACK
THIS EVENING. THE ONLY UPDATES WERE TO DECREASE CHANCES FOR
PRECIPITATION ACROSS LEMHI COUNTY IN IDAHO AS SNOW SHOWERS ARE
DECREASING FASTER THAN PREVIOUSLY FORECAST. I HAVE ALSO DECIDED TO
CONTINUE THE CURRENT WINTER WEATHER HIGHLIGHTS AS CONVECTIVE SNOW
SHOWERS CONTINUE TO SHOW UP ON SATELLITE AND RADAR IMAGERY.
I EXPECT THESE SHOWERS WILL BECOME WIDELY SCATTERED BY SUNDAY
MORNING AS WEAK RIDGING ENCOMPASSES THE NORTHERN ROCKIES. HOWEVER
THIS PERIOD OF CALMER WEATHER WILL BE SHORT LIVED AS A STRONG AND
POTENT WINTER STORM MOVES INTO THE REGION SUNDAY NIGHT. THIS STORM
POSSES AMPLE AMOUNTS OF PACIFIC MOISTURE ALONG WITH UPPER LEVEL
SUPPORT SUCH THAT HEAVY SNOW WILL BE POSSIBLE ACROSS MANY MOUNTAIN
LOCATIONS OF CENTRAL IDAHO AND WESTERN MONTANA. MANY VALLEY
AREAS WILL SEE ACCUMULATING SNOW AS WELL. WINTER WEATHER
HIGHLIGHTS HAVE BEEN ISSUED FOR MANY LOCATIONS.
&&
AVIATION...CEILINGS AND VISIBILITIES WILL CONTINUE TO IMPROVE
THROUGHOUT THE EARLY MORNING HOURS. HOWEVER...LOCALIZED SNOW SHOWERS
MAY TEMPORARILY LOWER CEILINGS AND REDUCE VISIBILITY AT TIMES.
MOUNTAINS AND PASSES MAY BE OCCASIONALLY OBSCURED IN CLOUDS AND
SNOW SHOWERS THROUGHOUT THE NIGHT. PLEASE SEE TAFS AND TWEBS FOR
FURTHER DETAILS.
&&
.PREV DISCUSSION... (ISSUED 242 PM MST SAT JAN 28 2006)
SHORT TERM...A COLD FRONT IS MOVING THROUGH WESTERN MONTANA THIS
AFTERNOON. WHILE IT PASSES THE SNOWFALL WILL BECOME MORE SHOWERY
AS THE ATMOSPHERE DESTABILIZES WITH THE UPPER LEVEL TROUGH MOVING
THROUGH THE REGION TONIGHT. LOCALIZED HEAVY SNOWS ARE EXPECTED TO
OCCUR MAINLY OVER THE MOUNTAINS...HENCE THE CONTINUATION OF THE
SNOW AND BLOWING SNOW ADVISORIES INTO SUNDAY MORNING. SOME VALLEY
LOCATIONS MAY SEE 1 TO 2 INCHES OF SNOW THROUGH SUNDAY MORNING. AS
THE UPPER LEVEL TROUGH MOVES EAST OF THE AREA SUNDAY...LOOK FOR
SNOW SHOWERS TO DECREASE AND BECOME SCATTERED IN NATURE.
HOWEVER...RIGHT ON THE HEELS OF THIS SYSTEM IS A MORE POTENT
SYSTEM WHICH HAS ABUNDANT AMOUNTS OF PACIFIC MOISTURE WHICH WILL
MOVE OVER NORTH CENTRAL IDAHO SUNDAY NIGHT AND INTO WESTERN
MONTANA MONDAY. THIS SYSTEM WILL USHER IN A WARM FRONT LATE
SUNDAY NIGHT INTO MONDAY. HOWEVER...ENOUGH COLD AIR WILL BE
TRAPPED IN MOST VALLEYS LOCATIONS FROM THE COOLING OF THE
ATMOSPHERE IN THE WAKE OF TODAYS SYSTEM. THUS...SUNDAY NIGHTS
PRECIPITATION IS EXPECTED TO BE MAINLY IN THE FORM OF SNOW BEFORE
WARMER AIR MAKES ITS WAY INTO THE AREA BY MONDAY MORNING.
LONG TERM...MONDAY THROUGH SATURDAY...A VERY MOIST SYSTEM
EXPECTED TO MOVE INTO WESTERN MONTANA AND CENTRAL IDAHO MONDAY. AS
PRECIPITATION MOVES IN...WARM MID LEVEL AIR WILL CONTINUE TO MOVE
OVER THE AREA...SETTING CONDITIONS UP FOR FREEZING RAIN THROUGH
VALLEY AREAS OF CENTRAL WESTERN MONTANA AND EAST CENTRAL IDAHO.
THE REST OF THE AREA IS EXPECTED TO RECEIVE ANOTHER HEALTHY DOSE
OF MOUNTAIN SNOW. BECAUSE OF THIS AND EXPECTED STRONG WINDS...A
WINTER STORM WATCH HAS BEEN ISSUED. THE THREAT OF VALLEY FREEZING
RAIN AND STRONG VALLEY WINDS WILL DIMINISH BY MONDAY EVENING AS A
COLD FRONT PASSES OVER THE AREA FROM THE WEST.
ONLY OTHER MAJOR THING IN THE LONG TERM IS THE HIGH PRESSURE
RIDGE MODELS NOW BUILD OVER OUR AREA FRIDAY NIGHT TO SATURDAY.
MODELS IN GOOD AGREEMENT WITH THIS FEATURE...SO HAVE DECREASED
POPS AND ADJUSTED TEMPERATURES AND RHS ACCORDINGLY. IF THIS
VERIFIES...SHOULDNT SEE TO MUCH FOG FORMATION AS THERE SHOULD BE
ENOUGH WIND TO MIX THE LOWER ATMOSPHERE.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...SNOW AND BLOWING SNOW ADVISORY UNTIL 8 AM SUNDAY FOR WEST
GLACIER REGION...BITTERROOT/SAPPHIRE MOUNTAINS...POTOMAC/SEELEY
LAKE REGION.
WINTER STORM WATCH FROM 11 PM SUNDAY TO 5 PM MONDAY FOR
KOOTENAI/CABINET REGION...LOWER CLARK FORK REGION...
BITTERROOT/SAPPHIRE MOUNTAINS.
SNOW AND BLOWING SNOW ADVISORY UNTIL 5 AM SUNDAY FOR
KOOTENAI/CABINET REGION...LOWER CLARK FORK REGION.
WINTER STORM WATCH FROM 5 AM TO 11 PM MONDAY FOR WEST GLACIER
REGION...POTOMAC/SEELEY LAKE REGION.
ID...HEAVY SNOW WARNING FROM 5 PM SUNDAY TO 5 PM MONDAY FOR NORTHERN
CLEARWATER MOUNTAINS...SOUTHERN CLEARWATER MOUNTAINS.
SNOW AND BLOWING SNOW ADVISORY UNTIL 8 AM SUNDAY FOR NORTHERN
CLEARWATER MOUNTAINS...SOUTHERN CLEARWATER MOUNTAINS.
&&
UPDATE...DICKERSON
PREV DISCUSSION...FELSCH/STEGEMILLER
AVIATION...DICKERSONHazardous weather outlook, Jan 28, 9:47 PM PST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 1047 PM MST SAT JAN 28 2006 IDZ005-006-291800- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 947 PM PST SAT JAN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...TONIGHT SCATTERED SNOW SHOWERS WILL CONTINUE THROUGHOUT THE NIGHT. WINTER WEATHER HIGHLIGHTS HAVE BEEN ISSUED...PLEASE SEE GTFWSWMSO FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG...POTENT WINTER STORM WILL AFFECT THE NORTHERN ROCKIES SUNDAY NIGHT THROUGH MONDAY. HEAVY ACCUMULATING SNOW IS EXPECTED THUS WINTER WEATHER HIGHLIGHTS HAVE BEEN ISSUED. PLEASE SEE GTFWSWMSO FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ001-002-004-006-043-291800- KOOTENAI/CABINET REGION-WEST GLACIER REGION- LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- POTOMAC/SEELEY LAKE REGION- 1047 PM MST SAT JAN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TONIGHT SCATTERED SNOW SHOWERS WILL CONTINUE THROUGHOUT THE NIGHT. WINTER WEATHER HIGHLIGHTS ARE CURRENTLY IN EFFECT. PLEASE SEE GTFWSWMSO FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG WINTER STORM WILL AFFECT THE REGION SUNDAY NIGHT THROUGH MONDAY BRINING MODERATE TO HEAVY SNOWFALL AMOUNTS AND WINDY CONDITIONS TO THE HIGHER TERRAIN. PATCHY FREEZING RAIN IS ALSO POSSIBLE WITHIN NARROW CANYON AND VALLEY LOCATIONS. WINTER WEATHER HIGHLIGHTS HAVE BEEN ISSUED...PLEASE SEE GTFWSWMSO FOR FURTHER DETAILS. SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ009-010-MTZ007-291800- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION- 1047 PM MST SAT JAN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TONIGHT SNOW SHOWERS WILL GRADUALLY DECREASE THROUGHOUT THE NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG WINTER STORM WILL AFFECT THE NORTHERN ROCKIES SUNDAY NIGHT THROUGH MONDAY. AREAS OF SNOW CAN BE EXPECTED WITH THIS SYSTEM...ESPECIALLY ACROSS NORTHER PORTIONS OF LEMHI COUNTY. THE POTENTIAL ALSO EXISTS FOR PATCHY FREEZING RAIN IN THE VALLEYS OF NORTHERN LEMHI COUNTY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ007-008-291800- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 947 PM PST SAT JAN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...TONIGHT WINDS THROUGHOUT THE AREA WILL BE 15 TO 25 MPH OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG WINTER STORM WILL AFFECT THE NORTHERN ROCKIES SUNDAY NIGHT THROUGH MONDAY PRODUCING VERY WINDY CONDITIONS ACROSS THE CAMAS PRAIRIE. HIGHLIGHT MAY BE NECESSARY FOR THESE WINDS...PLEASE STAY TUNED FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ003-005-291800- FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS- 1047 PM MST SAT JAN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TONIGHT SCATTERED SNOW SHOWERS WILL CONTINUE THROUGHOUT THE NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG POTENT WINTER STORM WILL IMPACT THE NORTHERN ROCKIES SUNDAY NIGHT THROUGH MONDAY. THIS SYSTEM WILL BRING ACCUMULATING SNOW TO BOTH THE MOUNTAINS WITH LESSER AMOUNTS TO THE VALLEYS. WINTER WEATHER HIGHLIGHTS MIGHT BE NECESSARY FOR THE FLATHEAD VALLEY. PLEASE STAY TUNED FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 8:54 AM PST | High Wind Warning | MSO | Clearwater, Idaho | 17 hr |
Nearby
High Wind Watches in Idaho, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.